Rohypnol Overdose Symptoms


Rohypnol Overdose Symptoms

Rohypnol is a club drug that can be used to cause somnolence and amnesia. It is sometimes used by people who want to abuse its high, but more often, it is used as a "date rape drug.

" Rohypnol is very dangerous as it can be "odorless, colorless, and tasteless" in order to be slipped into a drink without the person's knowledge (NIDA).


Commonly, Rohypnol (or flunitrazepam) is known as roofies. The OWH lists some of the other common street names of Rohypnol, including:

  • Mind Erasers
  • Roopies
  • Rope
  • Whiteys
  • Circles

"Clonazepam (marketed as Klonopin in the U.S. and Rivotril in Mexico) and alprazolam (marketed as Xanax)" are two other drugs that are now being used often for the same purpose."

Rohypnol Photo

Can a Person Overdose on Rohypnol?

Yes. Especially if the person does not know what he or she is taking and because it "can be lethal when mixed with alcohol and/or other depressants," Rohypnol is a highly dangerous drug that can cause overdose (Kansas State). "Rohypnol produces sedative-hypnotic effects including muscle relaxation and amnesia." These symptoms can become worse when mixed with alcohol.


Other issues, like respiratory depression, can be more dangerous when these chemicals are mixed as well.

According to Brown University, "Rohypnol is illegal, and its possession, use, and sale carry heavy prison sentences." Not only does the drug facilitate crimes like rape, but it can also kill someone through overdose or high doses mixed with CNS depressants.

The DOJ lists the recognizable and dangerous symptoms caused by Rohypnol overdose as:

  • "Severe Sedation" - Many people become so sedated that they do not even realize what is happening to them. This is why people use the drug on others. It can be extremely dangerous and is something you should watch for if you are at a party or drinking with friends.
  • Unconsciousness - Sometimes, the sedation caused by Rohypnol is so intense, the individual passes out. If he or she cannot be woken when firmly pressed on the abdomen or spoken to in a loud voice, it is a sign of Rohypnol overdose.
  • Heart Rate Slowing Down - This is highly dangerous. Those who overdose on Rohypnol will have their heart rates dip dramatically.
  • "Suppression of Respiration" - This is important to watch for, as this same issue is the cause of many opiate-related overdose deaths. If the person's breathing is becoming labored, shallow, or stops completely, seek help for him or her immediately.

A person who has overdosed on Rohypnol may also exhibit other strong symptoms such as coma and seizure.

How to Handle a Rohypnol Overdose

The first thing to do is to call 911. Try to get the person somewhere safe and comfortable, but absolutely do not leave him or her alone. Sit with the person and wait until help arrives. Do not make him or her throw up unless you are told to by the 911 operator.

Rohypnol overdose is extremely dangerous and becomes even more so if the drug is mixed with alcohol. Make sure to protect yourself and your friends when you go out and to know the signs of Rohypnol overdose.

Topic Discussion

  1. There are no comments for this post yet. Use the form below to be the first!

Leave a comment


Addict

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated. Using the 'Connect with Facebook' option will get your comment up faster!

Contact A Substance Abuse Counselor

We help people take the first steps toward getting help for their drug and alcohol usage and having drug-free lifestyles. To contact an alcohol/drug abuse counselor, please call 1-855-972-3233 or have a Counselor Contact You

Socialize with us